Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On infinite-dimensional features of proper and closed mappings

Author: R. S. Sadyrkhanov
Journal: Proc. Amer. Math. Soc. 98 (1986), 643-648
MSC: Primary 58C15
MathSciNet review: 861768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider some global properties of continuous proper and closed maps acting in infinite-dimensional Fréchet manifolds. These essentially infinite-dimensional features are related to the following questions: 1. When is a closed map proper? 2. When can the "singularity set" of the map, i.e. the subset of the domain of definition where the map is not a local homeomorphism, be deleted? We establish the final answer to the first question and an answer to the second one when the singular set is a countable union of compact sets.

References [Enhancements On Off] (What's this?)

  • [1] M. Henriksen and J. Isbell, Some properties of compactifications, Duke Math. J. 25 (1958), 83-106. MR 0096196 (20:2689)
  • [2] S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math. 87 (1965), 861-866. MR 0185604 (32:3067)
  • [3] Yu. G. Borisovich, W. G. Zvyaguin and Yu. I. Sapronov, Non-linear Fredholm mappings and Leray-Shauder theory, Russian Math. Surveys 32 (1977), no. 4, 3-54. (Russian)
  • [4] J. Dugundji and A. Granas, Fixed point theory, PWN, Warsaw, 1982. MR 660439 (83j:54038)
  • [5] E. Michael, Local properties of topological spaces, Duke Math. J. 21 (1954), 163-171. MR 0062424 (15:977c)
  • [6] -, A note on closed maps and compact sets, Israel J. Math. Sect. F 2 (1964), 173-176. MR 0177396 (31:1659)
  • [7] W. Cutler, Negligible subsets of infinite dimensional Fréchet manifolds, Proc. Amer. Math. Soc. 23 (1969), 668-675. MR 0248883 (40:2133)
  • [8] P. Church and E. Hemmingsen, Light open maps on $ n$-manifolds, Duke Math. J. 27 (1960), 527-536. MR 0116315 (22:7110)
  • [9] R. S. Sadyrkhanov, Condition for local homeomorphy of a mapping, Math. USSR Dokl. 275 (1984), no. 6, 1316-1320. (Russian) MR 746378 (85m:58030)
  • [10] S. Banach and S. Mazur, Über mehrdeutige stetige Abbildungen, Studia Math. 5 (1934), 174-178.
  • [11] M. Berger and R. Plastock, On the singularities of non-linear Fredholm operators, Bull. Amer. Math. Soc. 83 (1977), 1316-1318. MR 0451279 (56:9566)
  • [12] R. Plastock, Nonlinear Fredholm maps of index zero and their singularities, Proc. Amer. Math. Soc. 68 (1978), 317-322. MR 0464283 (57:4217)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58C15

Retrieve articles in all journals with MSC: 58C15

Additional Information

Keywords: Closed and proper maps, infinite-dimensional Fréchet manifolds
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society